Tuesday, September 25, 2018

Comments by Laura

Showing 4 of 4 comments.

  • I’m sorry you’re feeling so bad.

    This is a typical GP answer… anxiety… what nonsense. If the symptoms started when you stopped or changed the medication, it’s pretty clearly withdrawal. It could be that your new generic medicine had a slightly different dose than then old one and you started getting withdrawal for that reason. Different generics can vary up to 20% as far as I know.

    Check out survivingantidepressants.org. The guys there can help you decide weather re-instating and slowly tapering off would make sense.

    I hope you feel better soon.

  • No problem! Crossing fingers you’ll get through this more or less unharmed. One thing I had to painfully accept during this ordeal: We can’t expect our previous level of functioning from ourselves during this phase.

    You have to treat this a bit like a brain injury. It needs time and healing. There are no shortcuts. You probably also won’t get as much compassion from other people as you deserve. But most important is to have that compassion for ourselves.

    Best of luck!

  • Hi Michalosier,

    sorry that you’re in this situation. You’ve realised correctly that it’s a very tough choice wether or not to re-instate. Some people have horrible reactions to attempts to reinstate, others feel like they’re saved.

    Reinstatement is always a risk. If you reinstate, start at 0.5mg and work your way up to a dose that stops your symptoms. These drugs are so powerful that even such a small dose can either make things worse or make the symptoms stop. Inform yourself well, take a lot of time to think about it and don’t make any rushed decisions.

    If you should reinstate or not depends on many things. How fast was your taper? Was it way too fast? Then reinstatement may be good and a taper of 10% per month of the dose.

    It also depends on the severity of the symptoms. This may be a surprise, but if you’re not lying on the floor screaming in emotional and physical pain, you’re one of the lucky ones.

    On the other had I think withdrawal puts a stress on the nervous system that I personally think “slowly chews up your nerves”. So if your symptoms are quite severe and respond to reinstatement, this could be the better option.

    The stupid thing: Nobody knows for sure. There’s no research. The website Survivingantidperessants . org has great info and the moderators are very experieced. They will be able to give you their opinion on reinstatement.

    All the best, Laura

  • I’m another one of those people who’s lives were wrecked by antidepressants. I took the happy pills for work stress.

    I think I had a severe adverse reaction. I took this poison for a couple of days only. I felt like someone had injected my brain with cocaine. I could’t sleep, my thoughts were racing like mad, I was sweating, every muscle in my body hurt.

    After stopping, everything got even worse. I dropped into complete despair. Compulsions to commit suicide, pain everywhere in the body, brain fog, brain zaps, headaches, chest pains. I have never been so sick in my whole life. I started becoming obsessed about things. I get random body movements and my hands shake. I feel brain damaged.

    It’s now 6 months after this whole experiment. I’m still unable to work. Every doctor or therapist I talked to has dismissed what I’m saying. Even my councilor, who knew me for a long time, just refused to believe me. I had to survive this with no help from professionals what so ever.

    I’m so angry at this ridiculous fraud of psychiatry. First they damage you with their drugs and then they abandon you in a completely insane, suicidal state. Although… I should probably be glad they abandoned me and didn’t try to “treat” me.